Alert archive / Georgia / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this red flag warning at Mar 26, 2022, 3:25 AM EDT for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Mar 26, 2022, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2022, 3:25 AM EDT (07:25 UTC)
- In effect from
- Mar 26, 2022, 12:00 PM EDT
- Expired
- Mar 26, 2022, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS82 KCHS 260725 RFWCHS URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston SC 325 AM EDT Sat Mar 26 2022 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-261530- /O.UPG.KCHS.FW.A.0001.220326T1600Z-220327T0000Z/ /O.NEW.KCHS.FW.W.0001.220326T1600Z-220327T0000Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 325 AM EDT Sat Mar 26 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... The National Weather Service in Charleston has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * TIMING...Noon to 8 pm EDT Saturday. * WINDS...West 15 to 25 mph with gusts up to 30 or 35 mph. * RELATIVE HUMIDITY...As low as 17 to 22 percent. * TEMPERATURES...In the lower 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fire officials should advise their crews in the field. The public should postpone outdoor burning during this period. && $$
3 follow-up statements
121 WWUS82 KCHS 261328 RFWCHS URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston SC 928 AM EDT Sat Mar 26 2022 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-270000- /O.CON.KCHS.FW.W.0001.220326T1600Z-220327T0000Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 928 AM EDT Sat Mar 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... * TIMING...Noon to 8 pm EDT. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 to 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fire officials should advise their crews in the field. The public should postpone outdoor burning during this period. && $$ JRL
247 WWUS82 KCHS 261919 RFWCHS URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston SC 319 PM EDT Sat Mar 26 2022 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-270000- /O.CON.KCHS.FW.W.0001.000000T0000Z-220327T0000Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 319 PM EDT Sat Mar 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... * TIMING...Until 8 pm. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fire officials should advise their crews in the field. The public should postpone outdoor burning during this period. && $$
327 WWUS82 KCHS 270003 RFWCHS URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston SC 803 PM EDT Sat Mar 26 2022 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-270115- /O.EXP.KCHS.FW.W.0001.000000T0000Z-220327T0000Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 803 PM EDT Sat Mar 26 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST GEORGIA AND THE SOUTH CAROLINA LOWCOUNTRY... Relative Humidities of 25 percent or less can be expected on Sunday from late morning through much of the afternoon. West- northwest winds are expected to range between 10 to 15 mph with gusts around 25 mph. With dry fuels, high fire danger conditions can be expected on Sunday. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this red flag warning went out at Mar 26, 1:28 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 26, 1:28 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
128 AM EDT Sat Mar 26 2022
.SYNOPSIS...
A dry cold front will move through tonight, then high pressure
will build over the area through the middle of next week.
Another cold front will likely impact the area next Thursday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Cool and dry advection in wake of a short wave and cold front
over the ocean will prevail overnight under clear skies. Since
some places have seen winds go light or calm, temps could get a
tad cooler than previously thought. Lowest temps in the lower
and middle 40s are expected far inland, with upper 40s to near
50 over the coastal corridor.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
Dry high pressure will expand over the area Saturday through
Monday. Although weak cold air advection will persist, downslope
warming will offset that somewhat. Highs Saturday and Sunday
will be 65-70F while Monday will warm into the low/mid 70s. On
Saturday, 925 mb winds increase to 25-35 kt late morning, with
the strongest winds in the afternoon. Given the downslope
compression and mixing heights of 5-6kft, Saturday will be quite
breezy. Low-level winds decrease considerably Saturday night,
with gusts mainly around 20 kt on Sunday.
Winds will be gusting to 25 kt on Lake Moultrie from mid-morning
Saturday through Saturday evening so we have issued a Lake Wind
Advisory.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Broad high pressure will maintain rain-free conditions through
the middle of next week. Temperatures will drastically increase
to above-normal by the middle of next week as an upper ridge
axis shifts over the region. The next system looks to impact the
area late next week as a weak low pressure system approaches
the area, bringing mentionable rain chances.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR with the 06Z TAFs.
Light west winds into early this morning will steadily increase
and become strong and gusty this afternoon as mixing heights
climb considerably, reaching close to 20 kt with gusts of 30 kt
to occur until closer to sunset. Winds will diminish for
tonight, but still around 10-15 kt.
Extended Aviation Outlook: VFR. Gusty westerly winds are
expected this weekend. 25-30 kt gusts possible Saturday and
around 20 kt Sunday.
&&
.MARINE...
Overnight: In wake of a cold front, winds will stay elevated,
and to some extent seas as well. Small Craft Advisories will be
in effect for all local waters except near the Georgia coast
and in Charleston Harbor.
Saturday through Wednesday: Gusty west winds will prevail
Saturday through Sunday night over the waters. The best mixing
will be over the SC nearshore and GA offshore waters, along with
Charleston Harbor. We have Small Craft Advisories for most
waters during this time frame, mainly for 25 kt gusts, though
some 6 ft seas will poke into the offshore waters Saturday
night.
Conditions should improve Monday as surface high pressure
expands over the waters, eventually centering over the western
Atlantic.
&&
.FIRE WEATHER...
Dry high pressure with a relatively strong pressure gradient
will yield dangerous fire weather on Saturday. We are currently
showing RH values dropping to 20-25% Saturday afternoon with
surface winds of 15-25 mph and some higher gusts. Conditions
should improve by early to mid Saturday evening. After
coordination with all fire weather partners, we have issued a
Fire Weather Watch for all of southern SC and southeast GA for
Saturday.
On Sunday, RH values look a few percent lower, however winds
will be quite a bit weaker. A Fire Danger Statement or Red Flag
Warning could be needed.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Fire Weather Watch from noon EDT today through this evening
for GAZ087-088-099>101-114>119-137>141.
SC...Fire Weather Watch from noon EDT today through this evening
for SCZ040-042>045-047>052.
Lake Wind Advisory from 9 AM this morning to 11 PM EDT this
evening for SCZ045.
MARINE...Small Craft Advisory until 8 AM EDT Sunday for AMZ350-352.
Small Craft Advisory until 4 PM EDT Sunday for AMZ374.
&&
NEAR TERM...
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...
MARINE...
FIRE WEATHER...Hazardous weather outlook, Mar 25, 3:35 PM EDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 335 PM EDT Fri Mar 25 2022 AMZ330-350-352-354-374-261945- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 335 PM EDT Fri Mar 25 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-261945- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 335 PM EDT Fri Mar 25 2022 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-261945- Inland Berkeley- 335 PM EDT Fri Mar 25 2022 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM EDT SATURDAY FOR LAKE MOULTRIE... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:54 AM EDT | River Flood Warning | CHS | Screven | 9 days |
| Mar 26, 5:55 PM EDT | Gale Warning | CHS | 6 hr |
Nearby
Red Flag Warnings in Georgia, 2022Red Flag Warnings in South Carolina, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.